Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 30, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 16, 2007, 8:18 PM MDT for Tooele County, Utah. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2007, 8:18 PM MDT (02:18 UTC)
- Expired
- Aug 16, 2007, 8:46 PM MDT
- In force
- 28 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 118 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 2.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3931 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 170219 SVRSLC UTC045-170300- /O.NEW.KSLC.SV.W.0030.070817T0218Z-070817T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 818 PM MDT THU AUG 16 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL TOOELE COUNTY IN UTAH... * UNTIL 900 PM MDT * AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER WEST CENTRAL TOOELE COUNTY...OR ABOUT 17 MILES EAST OF WENDOVER...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... I-80 MILE MARKER 20 AT 820 PM I-80 MILE MARKER 40 AT 900 PM THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4088 11392 4048 11387 4051 11329 4092 11333 $$
2 follow-up statements
000 WWUS55 KSLC 170240 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 840 PM MDT THU AUG 16 2007 UTC045-170300- /O.CON.KSLC.SV.W.0030.000000T0000Z-070817T0300Z/ TOOELE UT- 840 PM MDT THU AUG 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR WEST CENTRAL TOOELE COUNTY... AT 835 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER NORTHWESTERN TOOELE COUNTY...OR ABOUT 23 MILES EAST OF WENDOVER...MOVING EAST AT 20 MPH. THIS STORM WILL BRING HAZARDOUS WINDS TO I-80 WITH BLOWING DUST. THE SEVERE THUNDERSTORM WILL BE NEAR... I-80 MILE POST 40 AT 900 PM MDT LAT...LON 4088 11392 4048 11387 4051 11329 4092 11333 $$
000 WWUS55 KSLC 170246 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 846 PM MDT THU AUG 16 2007 UTC045-170256- /O.CAN.KSLC.SV.W.0030.000000T0000Z-070817T0300Z/ TOOELE UT- 846 PM MDT THU AUG 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL TOOELE COUNTY IS CANCELED... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN CANCELED. WINDS OF 50 TO 55 WILL STILL OCCUR ACROSS THE WEST DESERTS THROUGH 1000 PM MDT. LAT...LON 4088 11392 4048 11387 4051 11329 4092 11333 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:43 PM MDT, 4 hours 35 minutes earlier.
Area forecast discussion, Aug 16, 3:43 PM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 343 PM MDT THU AUG 16 2007 .SYNOPSIS...HIGH PRESSURE TO OUR EAST WILL WEAKEN OVER THE NEXT COUPLE OF DAYS AS AN UPPER TROUGH MOVES INTO THE PACIFIC NORTHWEST STATES. THIS WILL BRING AN INCREASING SOUTHWEST FLOW TO UTAH OVER THE WEEKEND AND A DRYING TREND STARTING ON SUNDAY. && .DISCUSSION...CONVECTION HAS BECOME FAIRLY WIDESPREAD THIS AFTERNOON OVER PORTIONS OF SOUTHERN UT AND EXPECT AT LEAST SCATTERED COVERAGE OVER THE REST OF THE AREA THIS EVENING. AIRMASS MOISTURE IS SUFFICIENT TO SUPPORT LOCAL HEAVY RAINS BUT CELLS ARE TENDING TO BE SMALLER AND MORE NUMEROUS RATHER THAN ISOLATED AND LARGE SO FLASH FLOODING THREAT AT ANY GIVEN LOCATION IS TOO SMALL TO WARRANT A WATCH...ALTHO ISOLATED OCCURRENCES OF FLASH FLOODING ARE POSSIBLE. FLOW VEERS A BIT ON FRI BUT REMAINS MOIST. LATEST MODEL RUNS DONT REALLY SHOW ANY DEFINABLE SHORT WAVES BUT AIRMASS REMAINS UNSTABLE AND CELLS WILL BE MOVING A BIT MORE THAN TODAY SO COVERAGE SHOULD BE SCATTERED ONCE AGAIN. THERE WILL CONTINUE TO BE THE POTENTIAL FOR LOCAL HEAVY RAIN ESPECIALLY IF CELLS TRAIN. THE FLOW INCREASES SAT AS THE ERN PAC TROF BEGINS TO EDGE INLAND BUT BOTH MODELS INDICATE THAT ANY DRYING WILL HOLD OFF TIL SUN AND EXPECT SCATTERED CONVECTIVE COVERAGE ONCE AGAIN. WITH THE INCREASING FLOW ALOFT AND RESULTANT INCREASING SPEED SHEAR...ISOLATED STRONG STORMS COULD OCCUR OVER NRN UT SAT AFTERNOON. 700MB TEMPS WILL REMAIN WARM AND CONTINUE TO KEEP MAXES WELL ABOVE NORMAL THRU SUN. WE HIT 100 AT SLC AGAIN TODAY MAKING THIS DAY NUMBER 17 OF 100 OR BETTER AND TYING THE RECORD FOR 2ND GREATEST NUMBER OF 100 DEG DAYS IN A SUMMER. ACTUAL MAX TEMPS FRI AND SAT WILL BE DEPENDENT ON TIMING AND EXTENT OF CLOUD COVER. THE AIRMASS DOES START TO DRY ON SUN AND BREEZY SOUTH WINDS SHOULD ALLOW TEMPS TO REACH NEAR FULL POTENTIAL. GFS CONTINUES TO INSIST ON DEVELOPING A TROF OVER THE WESTERN STATES NEXT WEEK WITH THE INITIAL COLD FRONT MON AND ANOTHER STRONGER FRONT THU. EVEN IF THE DEPTH OF THE TROF AND THE COOLING IS OVERDONE...IT WILL DRY US OUT THOROUGHLY AND HAVE REMOVED OR SIGNIFICANTLY LOWERED POPS MON THRU WED. && .AVIATION...THERE IS A 40 PERCENT CHANCE OUTFLOW FROM THUNDERSTORMS CURRENTLY DEVELOPING OVER THE NEARBY MOUNTAINS WILL MOVE ACROSS THE KSLC TERMINAL THIS EVENING BETWEEN 23-03Z. IF THIS DOES OCCUR...WINDS WILL BE VARIABLE IN DIRECTION AND WILL BE GUSTY AT TIMES. THE NORMAL SHIFT TO SOUTHERLY WINDS IS EXPECTED BETWEEN 02-04Z. && .FIRE WEATHER...HIGH PRESSURE CENTERED NEAR THE FOUR CORNERS AREA DRAWING MOISTURE NORTH ACROSS THE STATE FOR THE NEXT FEW DAYS. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY THROUGH SATURDAY. MOISTURE WILL THEN SHIFT TO THE EAST WITH DRYING OVER THE WESTERN HALF OF THE STATE. LOCAL HEAVY RAIN POSSIBLE WITH ANY THUNDERSTORMS AND THE POSSIBILITY OF FLASH FLOODING WILL BE WITH US AS WELL WHICH COULD AFFECT BURN SCARS. UPSTREAM SYSTEM WILL CONTINUE TO DEVELOP AND MOVE INTO THE NORTHWEST STATES FOR THE WEEKEND. THIS WILL CAUSE AN INCREASE IN SOUTHWEST WINDS STARTING TOMORROW. SOUTHWEST WINDS WILL CONTINUE AS THEY INCREASE INTO THE WEEKEND. RED FLAG CONDITIONS NOT LIKELY OVER THE SOUTH BUT POSSIBLE OVER THE NORTH AS AIRMASS SLOWLY DRIES FROM THE NORTHWEST LATER IN THE WEEKEND. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY/C.SMITH/YOUNG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 16, 5:56 AM MDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 556 AM MDT THU AUG 16 2007 UTZ001>016-019>021-517-518-WYZ021-171200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 556 AM MDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT WITH A MOIST AIRMASS IN PLACE...SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP ACROSS THE OUTLOOK AREA TODAY. THE GREATEST COVERAGE WILL BE ACROSS SOUTHEASTERN UTAH...WHERE A COUPLE OF STORMS MAY PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ABOUT THE REGION FRIDAY AND SATURDAY...WITH LOCALLY HEAVY RAINFALL AMOUNTS POSSIBLE. A FEW STORMS ON SATURDAY MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 16, 2:51 PM MDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
251 PM MDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD GRANTSVILLE 40.59N 112.47W
08/16/2007 TOOELE UT COUNTY OFFICIAL
SMALL DEBRIS AND MUDFLOW ACROSS STATE ROUTE 136 NEAR
GRANTSVILLE. MUD AND DEBRIS ORIGINATED FROM THE KIMBELL
BURN SCAR
&&
MCINERNEYThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:28 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Weber | 32 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.